MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERCIVA ICD VR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR

BOSTON SCIENTIFIC CORPORATION PERCIVA ICD VR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR
Model Number D400
Medical Device Problem Codes Failure to Convert Rhythm (1540); Defective Device (2588); Interrogation Problem (4017)
Health Effect - Clinical Codes Cardiac Arrest (1762); Electric Shock (2554)
Date of Event 03/25/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient with this implantable cardioverter defibrillator (icd) experienced cardiac arrest.The patient needed to be externally resuscitated and was treated in a hospital setting and hospitalized in the icu.It was noted this device was unable to be interrogated.No magnet response was found.Different programmers were used, however, interrogation of the device was not successful.A device system revision is scheduled in the near future.No additional adverse patient effects were reported.At this time, this device system remains in service.
 
Event or Problem Description
It was reported that the patient with this implantable cardioverter defibrillator (icd) experienced cardiac arrest.The device delivered an electric shock, however, it was not successful.The patient needed to be externally resuscitated and was treated in a hospital setting and hospitalized in the icu.It was noted this device was unable to be interrogated.No magnet response was found.Different programmers were used, however, interrogation of the device was not successful.A device system revision is scheduled in the near future.Additional information was received that a device changeout procedure was performed and this device was explanted and replaced.During the procedure, the non boston scientific right ventricular (rv) lead was tested and out of range pacing impedance measurements were obtained.Visual inspection confirmed a lead fracture.This lead was capped and a new lead was implanted.No additional adverse patient effects were reported.
 
Event or Problem Description
It was reported that the patient with this implantable cardioverter defibrillator (icd) experienced cardiac arrest.The device delivered an electric shock, however, it was not successful.The patient needed to be externally resuscitated and was treated in a hospital setting and hospitalized in the icu.It was noted this device was unable to be interrogated.No magnet response was found.Different programmers were used, however, interrogation of the device was not successful.A device system revision is scheduled in the near future.Additional information was received that a device changeout procedure was performed and this device was explanted and replaced.During the procedure, the non boston scientific right ventricular (rv) lead was tested and out of range pacing impedance measurements were obtained.Visual inspection confirmed a lead fracture.This lead was capped and a new lead was implanted.No additional adverse patient effects were reported.This device has been received for analysis.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, a thorough evaluation of the product was performed.Review of device memory confirmed the presence of a higher than normal current drain condition.Electrical testing and analysis were then conducted, which isolated the high current to an anomaly in an oxide layer within a custom integrated circuit component.This anomaly caused a high current drain, which over time resulted in the reported clinical observations.

Brand Name
PERCIVA ICD VR
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key16659458
Report Number2124215-2023-15321
Device Sequence Number20642343
Product Code LWS
UDI-Device Identifier00802526587863
UDI-Public00802526587863
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P960040/S385
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/07/2021
Device Model NumberD400
Device Catalogue NumberD400
Device Lot Number109889
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/25/2023
Supplement Date Received by Manufacturer04/04/2023
10/31/2023
Initial Report FDA Received Date03/31/2023
Supplement Report FDA Received Date04/11/2023
11/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age46 YR
Patient SexFemale